Alert archive / Florida / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Mobile, AL

June 9, 2025Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this flash flood warning at Jun 9, 2025, 1:05 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 1:05 AM CDT (06:05 UTC)
Expired
Jun 9, 2025, 4:15 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 81 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2950 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

068 
WGUS54 KMOB 090605
FFWMOB
FLC091-113-090915-
/O.NEW.KMOB.FF.W.0018.250609T0605Z-250609T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
105 AM CDT Mon Jun 9 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Central Okaloosa County in northwestern Florida...
  Southeastern Santa Rosa County in northwestern Florida...

* Until 415 AM CDT.

* At 105 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Central Okaloosa and Southeastern Santa Rosa 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3056 8683 3058 8683 3059 8683 3061 8683
      3063 8683 3064 8683 3066 8684 3067 8679
      3069 8649 3060 8644 3057 8680

FLASH FLOOD...RADAR INDICATED

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:49 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 9, 12:49 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1249 AM CDT Mon Jun 9 2025

...New Aviation...

.DISCUSSION...
Issued at 217 PM CDT Sun Jun 8 2025

Through Monday Night...

The northeastern flank of an upper level ridge from the western
half of the Gulf to northern Mexico, is beginning to erode and
become suppressed to the southwest as an upper low/upper trof over
the northern and central CONUS begins to amplify and dig
southward. As a result, the active zone of the westerlies aloft we
have been seeing over the past couple days mainly to our north is
now beginning to sink southward which will put the forecast area
in the cross- hairs to see more in the way of active weather as we
open the work week. Forecasters are seeing a train of convective
complexes aligned from central AL, westward across LA to the Red
River Valley of TX/OK. This activity is sinking slight southward
at the base of the evolving long-wave trof. The high resolution
ensembles of the CAMs show a resurgence in convective coverage
during the remainder of the afternoon within a sufficiently warm,
deeply moist, and unstable environment. PWAT's on the order of 1.9
to 2.1" is well above 2 standard deviations above the
climatological means for June 8th. There are indications that an
old meso-scale outflow boundary from convection to the north will
sink southward to the coast late in the afternoon and begin to
stall along the coastal counties tonight. This feature will serve
as a focus for continued convective initiation and there are
concerns we could see repeated storm motions over the same areas
which would favor localized flooding in lower-lying/urban areas
subject to poor drainage. Considering this, the National Centers
have issued a slight risk of excessive rainfall.

SPC has our entire area in a Marginal Risk of severe weather
through tonight. A few severe storms may exhibit bowing segments
with damaging winds being the main threat. A more robust energy
maximum at the base of the upper trof looks to pivot eastward
through the area on Monday. Considering the persistent warm,
moist, unstable environment for this feature to operate on along
with hard to resolve meso-scale outflow boundaries draped over the
area, severe storms Monday is at Slight Risk.

We have seen the latest rip current guidance breaching into low
end high categories along our beaches through early Monday.
Reports from a few beach services are reporting red flags and
thus, we have issued a rip current statement for High Rip Currents
through Monday afternoon. /10

Tuesday Through Sunday...

Deep upper-level troughing over the Great Lakes region begins to
lift northeastward by Tuesday night and into Wednesday as an upper
ridge builds in over the southeast US. Over our local area, the
active and diffluent westerly to northwesterly flow pattern, with
several embedded shortwaves moving through it, will continue
through early Wednesday. Several more rounds of showers and storms
are expected to develop during the Tuesday through Wednesday
morning time-frame as the shortwaves move across the area. Cannot
rule out at least one more MCS that may attempt to develop and
move through, bringing with it the risk for gusty winds. We will
monitor this closely over the coming days with receipt of new hi-
res guidance.

By Thursday and through the remainder of the period, flow aloft
becomes southwesterly as the upper ridge builds to our east and a
southern-stream shortwave trough slowly pushes into the Lower
Mississippi River Valley. The presence of the upper ridge should
bring us back to a more typical summer-time pattern, with
scattered to locally numerous pulse-type storms developing during
the afternoon and dissipating by the evening due to the loss of
daytime heating. However, with the upper trough just to our west,
rain chances may remain a bit higher than what we typically see in
the summer. /96

&&

.AVIATION...
(06Z TAFS)
Issued at 1239 AM CDT Mon Jun 9 2025

A large cluster of thunderstorms continues to increase in coverage
along a stalled boundary just north of I-10 and south of Highway
84, resulting in localized IFR to LIFR visbys and MVFR ceilings.
Gusty winds to 40 knots and small hail will also be possible with
these storms. Overall the coverage of thunderstorms will decrease
Monday morning, before likely returning in the afternoon as a line
of storms moves from west to east across our area. Winds will be
light out of the southwest tonight increasing to around 10 knots
with gusts to around 20 knots on Monday. /22

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out into the open Gulf should
exercise caution into Monday due to moderate westerly to
southwesterly winds of 15-20 knots. An increase in coverage of
showers and storms will occur tonight through Thursday and
mariners should be prepared for stronger storms that will bring
higher winds and low visibilities. Mariners should also be aware
that waterspouts are also possible during morning activity near
the coast. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  87  71  90  71  90  74  89 /  70  90  50  70  20  70  20  70
Pensacola   75  87  74  88  75  88  77  88 /  80  90  50  70  30  60  30  70
Destin      77  88  77  89  78  89  79  90 /  80  90  50  70  40  50  40  70
Evergreen   69  87  68  90  69  92  71  92 /  80  90  40  70  20  60  20  70
Waynesboro  67  85  67  88  68  91  70  91 /  70  80  30  60  10  70  20  70
Camden      67  83  66  86  68  89  70  89 /  80  70  30  60  10  60  20  60
Crestview   71  89  69  90  70  92  71  92 /  80  90  40  70  20  70  20  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 8, 7:26 PM CDT, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
726 PM CDT Sun Jun 8 2025

ALZ056-057-060-090115-
Conecuh AL-Butler AL-Covington AL-
726 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BUTLER...
SOUTHEASTERN CONECUH AND NORTHWESTERN COVINGTON COUNTIES THROUGH 815
PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Red Level, or 13 miles southeast of Evergreen,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
River Falls, Red Level, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 8677 3126 8677 3126 8680 3135 8686
      3159 8656 3156 8650 3153 8650 3153 8642
      3152 8641 3150 8640 3145 8640 3147 8637
      3146 8636 3135 8636
TIME...MOT...LOC 0026Z 241DEG 27KT 3133 8676

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 9:22 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CDT Sun Jun 8 2025

FLZ203-205-090300-
Okaloosa Inland FL-Santa Rosa Inland FL-
922 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES THROUGH 1000 PM CDT...

At 921 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Riverview, or 15 miles southeast of Brewton,
moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 8710 3099 8694 3088 8666 3079 8664
      3071 8671 3070 8681
TIME...MOT...LOC 0221Z 301DEG 18KT 3091 8694

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 10:06 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
1006 PM CDT Sun Jun 8 2025

FLZ205-090345-
Okaloosa Inland FL-
1006 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1045 PM CDT...

At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm over
Baker, or 8 miles west of Crestview, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3061 8649 3054 8659 3071 8679 3083 8679
      3089 8674 3078 8644 3069 8643
TIME...MOT...LOC 0306Z 301DEG 18KT 3079 8672

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Jun 8, 11:51 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1151 PM CDT Sun Jun 8 2025

FLZ205-090530-
Okaloosa Inland FL-
1151 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OKALOOSA COUNTY THROUGH
1230 AM CDT...

At 1151 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Crestview. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3060 8677 3082 8678 3086 8648 3058 8643
TIME...MOT...LOC 0451Z 243DEG 2KT 3072 8664

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:22 PM CDTSpecial Weather StatementMOBSanta Rosa38 min
Jun 8, 10:06 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 8, 11:51 PM CDTSpecial Weather StatementMOBOkaloosa39 min
Jun 9, 12:04 AM CDTFlash Flood WarningMOBOkaloosa, Santa Rosa3 hr
Jun 9, 1:07 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 2:15 AM CDTFlash Flood WarningMOBSanta Rosa3 hr
Jun 9, 3:05 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 9, 7:24 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 9, 9:13 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa48 hr
Jun 9, 10:54 AM CDTSpecial Weather StatementMOBOkaloosa51 min
Jun 9, 11:41 AM CDTSpecial Weather StatementMOBOkaloosa34 min

Nearby

Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.